New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LadyBug0113
Regular Member


Date Joined Mar 2009
Total Posts : 33
   Posted 3/5/2009 1:16 PM (GMT -7)   
I'm nineteen...new to this whole forum....and Ive been having really bad panic attacks for about a year now. Today i went to the doctors for the first time and she prescribed me Zoloft. I did a little research on it and I've heard many people say that it is very effective. However, almost everyone said it made them gain weight. I'm already on the chubby side and gaining weight would probably make me even more depressed and anxious. So has anyone not gained weight while taking this medicine? Also does anyone have suggestions of what i could check into if I'm unhappy with the Zoloft?
 
Thanks guys!

Georgie Girl
Regular Member


Date Joined May 2008
Total Posts : 319
   Posted 3/5/2009 2:13 PM (GMT -7)   
Hi
 
I did not gain weight on Zoloft. In fact, may have lost a little.
 
I don't take Z. any more but take several other meds which DO cause weight gain. 
Krista
Georgie Girl
 
Bipolar, Anxiety Disorder, Rheumatoid Arthritis


shedontwearsocks
Regular Member


Date Joined Jun 2008
Total Posts : 60
   Posted 3/5/2009 7:12 PM (GMT -7)   

Hi LadyBug,

I do not have experience w/Zoloft, but I have been on Paxil CR for about 4 years now. It has greatly reduced my panic attacks but I did start to gain weight after about six months of taking it....so, instead of trying to switch medication (since I was so pleased w/the Paxil) I decided to STOP eating whatever I wanted, whenever..and I started walking EVERYDAY and doing yoga and watching what I eat. Guess what? No more weight gain AND my anxiety has been drastically reduced due to the daily exercise. My suggestion to you is to talk with your doctor about appropriate medication for you, but just remember just b/c medicine has been known to cause weight gain in some ppl DOES NOT mean you have to sit back and let it happen to you. Good Luck!

 

megan


dixibella
Regular Member


Date Joined Feb 2009
Total Posts : 161
   Posted 3/5/2009 7:27 PM (GMT -7)   
I took zoloft years back for about 6 months to deal with my PAs and I didn't gain weight. I also didn't lose any but at the time I wasn't exercising either. Actually I was on bcps at the time and instead of gaining my weight held steady (probably curbed my emotional eating) so technically it helped me in that respect as well as alleviating PA's. I'd worry about getting your panic under control and try not to worry about the "what ifs". Easier said than done but we're here to support you! I'm terrible with what ifs and looking up side effects and other peoples rxns to medication I'm taking so I feel your pain there! Good luck with the zoloft, I hope it helps! I know it got me through a really bad patch and I haven't looked back!

LadyBug0113
Regular Member


Date Joined Mar 2009
Total Posts : 33
   Posted 3/5/2009 9:24 PM (GMT -7)   
Thanks everyone! I know i should start taking the stuff before i start worrying about all the 'what ifs' lol but thats just how i am haha. Also, thank you megan for the work out suggestion. my mom said that would probably help out alot too and i have a free gym at my school so when i get off spring break ill probably start utilizing that more often. its so nice to not feel crazy and read about everyone who feels the same way i do!!

Hara
Veteran Member


Date Joined Mar 2009
Total Posts : 900
   Posted 3/6/2009 4:00 AM (GMT -7)   
I was on Zoloft for 15 years, then off for 13 months and my depression and anxiety came back. Now they finally came out with a generic called Sertraline. I'm on that now and going to counseling - - again. (rolls eyes) So the drug isn't bad. Now the birth control Depo Prevera has made me gain 20 pounds already and I've only been on it 2 months...lol

BrazilGirl
Regular Member


Date Joined Sep 2004
Total Posts : 101
   Posted 3/6/2009 7:04 AM (GMT -7)   
I've only had good experiences with Zoloft. I've been on 12,5/25/50 mg of Tolrest/Serenata which are variations of Zoloft and they have always been good. No weight gain, nothing.

Tinamarie
Regular Member


Date Joined Feb 2009
Total Posts : 28
   Posted 3/6/2009 9:26 AM (GMT -7)   
Honey, I was on zoloft too and didnt gain weight on it. for a while it made me a little nauseous but that wore off. good luck, i hope it helps you.

tina
1/12/04 surgery to repair prolapsed bladder, partial hysterectomy
12/11/08 surgery to repair prolapsed intestines, bowel, rectum (enterocele, rectocele & intussusception)
12/30/08 temp ileostomy and rectal stent due to rectal/vaginal fistula
 
PTSD, depression and anxiety disorder
 
 
~~Our greatest glory consists not in never falling, but in rising each time we fall~~


babblin5
Regular Member


Date Joined Feb 2009
Total Posts : 70
   Posted 3/6/2009 2:23 PM (GMT -7)   
I also wanted to add that a recent science journal that looked at all the various depression/anxiety meds gave Zoloft one of the highest ratings for safety and efficacy (how well it works). You're in good hands... trust your doc, and know that we are ALWAYS here to help and give support if you need it! 8D
___________________________________________________________________________

"Come to the edge," he said.
"We're afraid!" they replied.
"Come to the edge," he said.

He pushed them, and they flew...

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:31 AM (GMT -7)
There are a total of 2,735,263 posts in 301,287 threads.
View Active Threads


Who's Online
This forum has 151394 registered members. Please welcome our newest member, haggis.
296 Guest(s), 10 Registered Member(s) are currently online.  Details
paul hutchins, at20148, VeryLuckyGirl, yancync, Paxton, Stanislav, Huddie, time2reclaim, Brendoni, sam12


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer